MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MAXCESS LIGHT GUIDE; LIGHT, SURGICAL, FIBEROPTIC

NUVASIVE, INCORPORATED NUVASIVE MAXCESS LIGHT GUIDE; LIGHT, SURGICAL, FIBEROPTIC
Model Number 1025461
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation.Due to lack of information provided no root cause could be identified.However review of the reported information suggests light tip caps that are part of packaging were not removed prior to use.No additional investigation can be completed.Labeling review: "warnings, cautions and precautions: safety precautions must always be exercised when using electrical equipment to prevent operator/patient shock, fire hazard, or equipment damage.Fire hazard: do not drape or cover the light source or the maxcess light cable while it is operating.Do not place the light cable on the drape while it is operating.Light sources use high intensity lamps, which produce heat as well as brilliant light.The high brightness produced by the light source and the light output of the light cable can cause serious burns.Take precautions not to touch or disconnect the cable end fitting from the turret until the light source has been shut down for a period of time and allowed to cool.The cable fitting will remain hot immediately following shutdown, which can cause burns.Take precautions to not place and rest a hot cable end fitting and or head light on a patient or allow the system to come in contact with un-protected hands or tissue.The entire system should be allowed to cool following use.Failure to do so can cause burns and/or tissue damage." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "method of use: if there is any doubt or uncertainty concerning the proper use of instruments please contact nuvasive customer service.Any available surgical techniques will be provided upon request.Step 1: remove maxcess light cable assembly from sterile package.Step 2: remove protective tip covers from maxcess light cable assembly.Step 3: when using light cable part numbers 1025461, 1577130, or 1589263, install appropriate light source adapter supplied with the nuvasive retractor system e.G., maxcess access system.Step 4: insert maxcess light cable assembly into light source.Step 5: when using light cable part numbers 1025461, 1577130, or 1589263, insert the tips rounded side toward the blade into the blades of the retractor and adjust to the desired depth.When using light cable part number 3900000, insert the tips into the blades of the retractor until bottoming out.Step 6: when using light cable part numbers 1025461, 1577130, or 1589263, once the desired depth is achieved, bend the light tips out and away from the access corridor.".
 
Event or Problem Description
A burning smell was noticed coming from a disposable item that was burning at the tip inside the nuvasive maxcess light guide.

Brand Name
NUVASIVE MAXCESS LIGHT GUIDE
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12021689
Report Number2031966-2021-00078
Device Sequence Number11562626
Product Code FST
UDI-Device Identifier00887517074973
UDI-Public887517074973
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K042034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1025461
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR